zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Pulse and constant control schemes for epidemic models with seasonality. (English) Zbl 1203.92058
Summary: Control schemes for infectious disease models with time-varying contact rate are analyzed. First, time-constant control schemes are introduced and studied. Specifically, a constant treatment scheme for the infected is applied to a SIR model with time-varying contact rate, which is modelled by a switching parameter. Two variations of this model are considered: one with waning immunity and one with progressive immunity. Easily verifiable conditions on the basic reproduction number of the infectious disease are established which ensure disease eradication under these constant control strategies. Pulse control schemes for epidemic models with time-varying contact rates are also studied in detail. Both pulse vaccination and pulse treatment models are applied to a SIR model with time-varying contact rate. Further, a vaccine failure model as well as a model with a reduced infective class are considered with pulse control schemes. Again, easily verifiable conditions on the basic reproduction number are developed which guarantee disease eradication. Some simulations are given to illustrate the threshold theorems developed.

34H05ODE in connection with control problems
34A36Discontinuous equations
92C60Medical epidemiology
Full Text: DOI
[1] Hethcote, H. W.: The mathematics of infectious diseases, SIAM rev. 42, No. 4, 599-653 (2000) · Zbl 0993.92033 · doi:10.1137/S0036144500371907
[2] Hethcote, H. W.: A thousand and one epidemic models, Frontiers in theoretical biology, 504-515 (1994) · Zbl 0819.92020
[3] Murray, J. D.: Mathematical biology, (1989) · Zbl 0682.92001
[4] Li, Y.; Cui, J.: The effect of constant and pulse vaccination on sis epidemic models incorporating media coverage, Commun. nonlinear sci. Numer. simul. 14, No. 5, 2353-2365 (2009) · Zbl 1221.34034 · doi:10.1016/j.cnsns.2008.06.024
[5] Anderson, R. M.; May, R. M.: Infectious diseases of humans, (1991)
[6] Keeling, M. J.; Rohani, P.: Modeling infectious diseases in humans and animals, (2008) · Zbl 1279.92038
[7] Agur, Z.; Cojocaru, L.; Mazor, G.; Anderson, R. M.; Danon, Y. L.: Pulse mass measles vaccination across age cohorts, Proc. natl. Acad. sci. 90, No. 24, 11698-11702 (1993)
[8] Shulgin, B.; Stone, L.; Agur, Z.: Theoretical examination of the pulse vaccination policy in the sir epidemic model, Math. comput. Modelling 31, 207-215 (2000) · Zbl 1043.92527 · doi:10.1016/S0895-7177(00)00040-6
[9] Anderson, R. M.; May, R. M.: Directly transmitted infectious diseases: control by vaccination, Science 215, No. 4536, 1053-1060 (1982) · Zbl 1225.37099 · doi:10.1126/science.7063839
[10] Kribs-Zaleta, C. M.; Velasco-Hernández, J. X.: A simple vaccination model with multiple endemic states, Math. biosci. 164, No. 2, 183-201 (2000) · Zbl 0954.92023 · doi:10.1016/S0025-5564(00)00003-1
[11] S., Liu; Pei, Y.; Li, C.; Chen, L.: Three kinds of tvs in a sir epidemic model with saturated infectious force and vertical transmission, Appl. math. Modelling 33, No. 4, 1923-1932 (2009) · Zbl 1205.34007 · doi:10.1016/j.apm.2008.05.001
[12] Liu, X.; Takeuchi, Y.: Spread of disease with transport-related infection and entry screening, J. theoret. Biol. 242, No. 2, 517-528 (2006)
[13] Liu, X.; Takeuchi, Y.; Iwami, S.: Svir epidemic models with vaccination strategies, J. theoret. Biol. 253, No. 1, 1-11 (2008)
[14] Lu, Z.; Chi, X.; Chen, L.: The effect of constant and pulse vaccination on sir epidemic model with horizontal and vertical transmission, Math. comput. Modelling 36, 1039-1057 (2002) · Zbl 1023.92026 · doi:10.1016/S0895-7177(02)00257-1
[15] Meng, X.; Chen, L.: The dynamics of a new sir epidemic model concerning pulse vaccination strategy, Appl. math. Comput. 197, No. 2, 582-597 (2008) · Zbl 1131.92056 · doi:10.1016/j.amc.2007.07.083
[16] Shulgin, B.; Stone, L.; Agur, Z.: Pulse vaccination strategy in the sir epidemic model, Bull. math. Biol. 60, 1123-1148 (1998) · Zbl 0941.92026 · doi:10.1016/S0092-8240(98)90005-2
[17] Takeuchi, Y.; Liu, X.; Cui, J.: Global dynamics of sis models with transport-related infection, J. math. Anal. appl. 329, No. 2, 1460-1471 (2007) · Zbl 1154.34353 · doi:10.1016/j.jmaa.2006.07.057
[18] Zhou, Y.; Liu, H.: Stability of periodic solutions for an sis model with pulse vaccination, Math. comput. Modelling 38, No. 3--4, 299-308 (2003) · Zbl 1045.92042 · doi:10.1016/S0895-7177(03)90088-4
[19] Pang, G.; Chen, L.: A delayed sirs epidemic model with pulse vaccination, Chaos solitons fractals 34, No. 5, 1629-1635 (2007) · Zbl 1152.34379 · doi:10.1016/j.chaos.2006.04.061
[20] Gao, S.; Chen, L.; Nieto, J. J.; Torres, A.: Analysis of a delayed epidemic model with pulse vaccination and saturation incidence, Vaccine 24, No. 35--36, 6037-6045 (2006)
[21] Gao, S.; Chen, L.; Teng, Z.: Pulse vaccination of an seir epidemic model with time delay, Nonlinear anal. RWA 9, No. 2, 599-607 (2008) · Zbl 1144.34390 · doi:10.1016/j.nonrwa.2006.12.004
[22] D’onofrio, A.: Pulse vaccination strategy in the sir epidemic model: global asymptotic stable eradication in presence of vaccine failures, Math. comput. Modelling 36, No. 4--5, 473-489 (2002) · Zbl 1025.92011 · doi:10.1016/S0895-7177(02)00177-2
[23] Dowell, S.: Seasonal variation in host susceptibility and cycles of certain infectious diseases, Emerg. infect. Diseases 7, No. 3, 369-374 (2001)
[24] Grassly, N. C.; Fraser, C.: Seasonal infectious disease epidemiology, Proceedings of the royal society B, Biol. sci. 273, No. 1600, 2541-2550 (2006)
[25] Bacaër, N.; Ouifki, R.: Growth rate and basic reproduction number for population models with a simple periodic factor, Math. biosci. 210, No. 2, 647-658 (2007) · Zbl 1133.92023 · doi:10.1016/j.mbs.2007.07.005
[26] Glendinning, P.; Perry, L. P.: Melnikov analysis of chaos in a simple epidemiological model, J. math. Biol. 35, 359-373 (1997) · Zbl 0867.92021 · doi:10.1007/s002850050056
[27] Ma, J.; Ma, Z.: Epidemic threshold conditions for seasonally forced seir models, Math. biosci. Eng. 3, No. 1, 161-172 (2006) · Zbl 1089.92048 · doi:10.3934/mbe.2006.3.161
[28] Roberts, M. G.; Tobias, M. I.: Predicting and preventing measles epidemics in New Zealand: application of a mathematical model, Epidemiol. infect. 124, No. 2, 279-287 (2000)
[29] Schenzle, D.: An age-structured model of pre- and post-vaccination measles transmission, Math. med. Biol. 1, No. 2, 169-191 (1984) · Zbl 0611.92021
[30] Earn, D. J.; Rohani, P.; Bolker, B. M.; Grenfell, B. T.: A simple model for complex dynamical transitions in epidemics, Science 287, No. 5453, 667-670 (2000)
[31] Keeling, M. J.; Rohani, P.; Grenfell, B. T.: Seasonally forced disease dynamics explored as switching between attractors, Physica D 148, No. 3--4, 317-335 (2001) · Zbl 0971.92024 · doi:10.1016/S0167-2789(00)00187-1
[32] Shorten, R.; Wirth, F.; Mason, O.; Wulff, K.; King, C.: Stability criteria for switched and hybrid systems, SIAM rev. 49, No. 4, 545-592 (2007) · Zbl 1127.93005 · doi:10.1137/05063516X
[33] Evans, R. J.; Savkin, A. V.: Hybrid dynamical systems, (2002)
[34] G. Davrazos, N.T. Koussoulas, A review of stability results for switched and hybrid systems, in: Proc. of 9th Mediterranean Conference on Control and Automation, 2001.
[35] Guan, Z. -H.; Hill, D.; Shen, X.: On hybrid impulsive and switching systems and application to nonlinear control, IEEE trans. Autom. control 50, No. 7, 1058-1062 (2005)
[36] Liberzon, D.; Morse, A. S.: Basic problems in stability and design of switched systems, IEEE control syst. Mag. 19, No. 5, 59-70 (1999)
[37] Guan, Z. -H.; Hill, D.; Yao, J.: A hybrid impulsive and switching control strategy for synchronization of nonlinear systems and application to Chua’s chaotic circuit, Internat. J. Bifur. chaos 16, No. 1, 229-238 (2006) · Zbl 1097.94035 · doi:10.1142/S0218127406014769
[38] Bacciotti, A.; Mazzi, L.: An invariance principle for nonlinear switched systems, Systems control lett. 54, No. 11, 1109-1119 (2005) · Zbl 1129.93443 · doi:10.1016/j.sysconle.2005.04.003
[39] Decarlo, R. A.; Branicky, M. S.; Pettersson, S.; Lennartson, B.: Perspectives and results on the stability and stabilizability of hybrid systems, Proc. IEEE 88, No. 7, 1069-1082 (2000)
[40] Li, Z.; Soh, Y.; Wen, C.: Switched and impulsive systems: analysis, design, and applications, (2005) · Zbl 1060.93004
[41] Van Der Schaft, A.; Schumacher, H.: An introduction to hybrid dynamical systems, (2000) · Zbl 0940.93004
[42] Ye, H.; Michel, A.; Hou, L.: Stability theory for hybrid dynamical systems, IEEE trans. Autom. control 43, No. 4, 461-474 (1998) · Zbl 0905.93024 · doi:10.1109/9.664149
[43] Diekmann, O.; Heesterbeek, J. A. P.; Metz, J. A. J.: On the definition and the computation of the basic reproduction ratio R0 in models for infectious diseases in heterogeneous populations, J. math. Biol. 28, 365-382 (1990) · Zbl 0726.92018 · doi:10.1007/BF00178324
[44] Den Driessche, P. Van; Watmough, J.: Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission, Math. biosci. 180, No. 1--2, 29-48 (2002) · Zbl 1015.92036 · doi:10.1016/S0025-5564(02)00108-6